Medical errors in providing emergency care to patients with ECG symptoms of acute coronary syndrome on the background of decompensation of diabetes mellitus with hyperkalemia

IF 0.1 Q4 PATHOLOGY
O. M. Toronchenko, L. Miakinkova, D. D. Baklytskyi
{"title":"Medical errors in providing emergency care to patients with ECG symptoms of acute coronary syndrome on the background of decompensation of diabetes mellitus with hyperkalemia","authors":"O. M. Toronchenko, L. Miakinkova, D. D. Baklytskyi","doi":"10.14739/2310-1237.2021.2.225044","DOIUrl":null,"url":null,"abstract":"The article describes a rare clinical case of hyperkalemia backgrounded by type 1 diabetes mellitus with signs of acute cardiovascular insufficiency, arrhythmia and QRST disturbances which was primarily diagnosed as acute coronary syndrome with ST elevation. Coronary angiography excluded pathology of the coronary arteries. Hyperkalemia, as the cause of ECG changes, was suspected in the hospital treatment. Stabilization of the patient’s condition, renewal of heart rhythm and conduction was obtained against the background of infusion support and insulin therapy. The pathogenesis of arrhythmia and QRST complex had a secondary genesis in relation to fluid and electrolyte metabolism disorders, so the restoration of sinus rhythm occurred without usage of antiarrhythmics. The usage of antiarrhythmic drugs according to the guideline of management of patients with ACS can deepen electrolyte shifts and lead to fatal arrhythmias in conditions of insulin deficiency and hyperkalemia. \nThis example illustrates the urgent need to diagnose life-threatening electrolyte changes, namely hyperkalemia, under the guise of acute coronary syndrome, as well as signs of ACS, along with ECG, to pay special attention to the assessment of medical history and clinical data for the correct choice of emergency care and further treatment tactics.","PeriodicalId":41645,"journal":{"name":"Pathologia","volume":"7 1","pages":""},"PeriodicalIF":0.1000,"publicationDate":"2021-08-20","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Pathologia","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.14739/2310-1237.2021.2.225044","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"PATHOLOGY","Score":null,"Total":0}
引用次数: 0

Abstract

The article describes a rare clinical case of hyperkalemia backgrounded by type 1 diabetes mellitus with signs of acute cardiovascular insufficiency, arrhythmia and QRST disturbances which was primarily diagnosed as acute coronary syndrome with ST elevation. Coronary angiography excluded pathology of the coronary arteries. Hyperkalemia, as the cause of ECG changes, was suspected in the hospital treatment. Stabilization of the patient’s condition, renewal of heart rhythm and conduction was obtained against the background of infusion support and insulin therapy. The pathogenesis of arrhythmia and QRST complex had a secondary genesis in relation to fluid and electrolyte metabolism disorders, so the restoration of sinus rhythm occurred without usage of antiarrhythmics. The usage of antiarrhythmic drugs according to the guideline of management of patients with ACS can deepen electrolyte shifts and lead to fatal arrhythmias in conditions of insulin deficiency and hyperkalemia. This example illustrates the urgent need to diagnose life-threatening electrolyte changes, namely hyperkalemia, under the guise of acute coronary syndrome, as well as signs of ACS, along with ECG, to pay special attention to the assessment of medical history and clinical data for the correct choice of emergency care and further treatment tactics.
糖尿病伴高钾血症代偿失代偿背景下急性冠状动脉综合征心电图症状患者急诊护理中的医疗差错
本文报道一例罕见的高钾血症伴急性心血管功能不全、心律失常和QRST紊乱的1型糖尿病临床病例,主要诊断为急性冠状动脉综合征伴ST段抬高。冠状动脉造影排除冠状动脉病理。高钾血症,作为心电图改变的原因,在医院治疗中被怀疑。在输注支持和胰岛素治疗的背景下,患者病情稳定,心律和传导恢复。心律失常和QRST复合物的发病机制与体液和电解质代谢紊乱有关,因此无需使用抗心律失常药物即可恢复窦性心律。在胰岛素缺乏和高钾血症的情况下,按照ACS患者管理指南使用抗心律失常药物可加深电解质转移,导致致命性心律失常。这个例子说明迫切需要诊断危及生命的电解质变化,即高钾血症,假以急性冠状动脉综合征的名义,以及ACS的迹象,以及心电图,特别注意病史和临床资料的评估,以正确选择急诊护理和进一步的治疗策略。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
Pathologia
Pathologia PATHOLOGY-
自引率
0.00%
发文量
13
审稿时长
12 weeks
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书